Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Arthritis and Rheumatism

Humira Reaction / Side Effect

03/31/2009

Question:

I was recently diagnosed with Ankylosing Spondylitis and I had my only and first ever Humira injection on March 12th, about 12 days ago. After 3 days of injection, I felt a lymph node in my left neck, then felt 4 more lymph nodes in the fellowing few days. The lymph nodes are not painful. Is this normal and part of Humira reaction or side affects? Will those lymph nodes go aways soon? Are those lymph nodes harmful? Why do I get those lymph nodes after the Humira injection? Thanks!

Answer:

Lymph node enlargement may be a reactive process, often to infection or disease. It is conceivable that what you are noticing is reactive to the adalimumab (Humira). There are two things that are noteworthy. Adalimumab is associated with an increased risk of infection. The most commonly reported infection with the biologic medications is an upper respiratory infection. Secondly, adalimumab is associated with an increased risk of lymphoma. It would seem too early to develop a lymphoma associated with the adamlimumab at this time. However, if the lymph nodes remain large for a prolonged period of time, you should have your physician examine you.

For more information:

Go to the Arthritis and Rheumatism health topic, where you can:

Response by:

Raymond  Hong, MD, MBA, FACR Raymond Hong, MD, MBA, FACR
Formerly, Assistant Professor of Medicine
School of Medicine
Case Western Reserve University